Haar wavelets method for solving Pocklington’s integral equation. (English) Zbl 1249.65289

Summary: A simple and effective method based on Haar wavelets is proposed for the solution of Pocklington’s integral equation. The properties of Haar wavelets are first given. These wavelets are utilized to reduce the solution of Pocklington’s integral equation to the solution of algebraic equations. In order to save memory and computation time, we apply a threshold procedure to obtain sparse algebraic equations. Through numerical examples, performance of the present method is investigated concerning the convergence and the sparseness of resulted matrix equation.


65R20 Numerical methods for integral equations
65T60 Numerical methods for wavelets
45H05 Integral equations with miscellaneous special kernels
Full Text: EuDML Link


[1] Beylkin G., Coifman, R., Rokhlin V.: Fast wavelet transforms and numerical algorithms, I. Commun. Pure Appl. Math. 44 (1991), 141-183 · Zbl 0722.65022
[2] Dahmen W. S. Proessdorf , Schneider R.: Wavelet approximation methods for pseudodifferential equations II: Matrix compression and fast algorithms. Adv. in Comput. Math. 1 (1993), 259-335 · Zbl 0826.65093
[3] Daubechies I.: The wavelet transform, time-frequency localization and signal analysis. IEEE Trans. Inform. Theory 36 (1990), 961-1005 · Zbl 0738.94004
[4] Daubechies I.: Ten Lectures on Wavelets. SIAM, 1992 · Zbl 1006.42030
[5] Davies P. J., Duncan D. B., Funkenz S. A.: Accurate and efficient algorithms for frequency domain scattering from a thin wire. J. Comput. Phys. 168 (2001), 1, 155-183 · Zbl 0978.78012
[6] Goswami J. C., Chan A. K., Chui C. K.: On solving first-kind integral equations using wavelets on a bounded interval. IEEE Trans. Antennas and Propagation 43 (1995), 6, 614-622 · Zbl 0944.65537
[7] Herve A.: Multi-resolution analysis of multiplicity \(d\). Application to dyadic interpolation. Comput. Harmonic Anal. 1 (1994), 299-315 · Zbl 0814.42017
[8] Pocklington H. C.: Electrical oscillation in wires. Proc. Cambridge Phil. Soc. 9 (1897), 324-332 · JFM 28.0785.01
[9] Richmond J. H.: Digital computer solutions of the rigorous equations for scatter problems. Proc. IEEE 53 (1965), 796-804
[10] Werner D. H., Werner P. L., Breakall J. K.: Some computational aspects of Pocklington’s integral equation for thin wires. IEEE Trans. Antennas and Propagation 42 (1994), 4, 561-563
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.